Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 118, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 24, 2006, 2:37 PM CDT for Barron County, Wisconsin. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2006, 2:37 PM CDT (19:37 UTC)
- Expired
- Jul 24, 2006, 3:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Barron County, WI
The radar
The Minneapolis radar (KMPX), 142 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 2:40 PM CDT | HAIL 0.75 | Cumberland, WI | HAIL STILL FALLING AS OF 250 PM. |
| Jul 24, 2:54 PM CDT | HAIL 0.88 | Cumberland, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 1:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 241938 SVRMPX WIC005-242030- /O.NEW.KMPX.SV.W.0118.060724T1937Z-060724T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 237 PM CDT MON JUL 24 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARRON COUNTY IN NORTHWEST WISCONSIN... * UNTIL 330 PM CDT * AT 233 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR CUMBERLAND...OR ABOUT 17 MILES WEST OF RICE LAKE...AND MOVING SOUTHEAST AT 15 MPH. HAIL AS BIG AS QUARTERS IS POSSIBLE. * LOCATIONS IMPACTED INCLUDE... COMSTOCK... CUMBERLAND... BARRON... RICE LAKE... ALMENA... STAY INDOORS AND AWAY FROM WINDOWNS. LAT...LON 4564 9215 4537 9215 4532 9187 4548 9166 $$ MB/TDK
3 follow-up statements
000 WWUS53 KMPX 241957 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 257 PM CDT MON JUL 24 2006 WIC005-242030- /O.CON.KMPX.SV.W.0118.000000T0000Z-060724T2030Z/ BARRON WI- 257 PM CDT MON JUL 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR BARRON COUNTY... AT 255 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR CUMBERLAND...OR ABOUT 15 MILES WEST OF RICE LAKE. THIS STORM WAS NEARLY STATIONARY. THEREFORE HAIL WILL CONTINUE FOR 10 TO 15 MINUTES IN SOME PLACES. NICKEL SIZE HAIL WAS REPORTED IN CUMBERLAND AT 154 PM. LAW ENFORCEMENT ALSO REPORTED A COUPLE POWER LINES WERE DOWN IN CUMBERLAND...BUT IT WAS UNKNOWN WHETHER THIS WAS DUE TO WIND OR LIGHTNING. VERY HEAVY RAIN IS ALSO EXPECTED. INTERSECTIONS MAY HAVE SOME PONDING. OTHER LOCATIONS IN THE WARNING INCLUDE TURTLE LAKE...COMSTOCK... ALMENA...AND BARRON. LAT...LON 4564 9215 4537 9215 4532 9187 4548 9166 $$ TDK
000 WWUS53 KMPX 242016 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 312 PM CDT MON JUL 24 2006 WIC005-242030- /O.CON.KMPX.SV.W.0118.000000T0000Z-060724T2030Z/ BARRON WI- 315 PM CDT MON JUL 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR BARRON COUNTY... AT 313 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING HAIL AS BIG AS QUARTERS... ALONG WITH 50 TO 60 MPH WINDS. THIS STORM WAS LOCATED JUST SOUTHEAST OF CUMBERLAND...OR ABOUT 14 MILES WEST OF RICE LAKE. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL WAS REPORTED IN CUMBERLAND AT 254 PM. THE HAIL MAY CONTINUE FOR ANOTHER 10 MINUTES IN SOME AREAS. VERY HEAVY RAIN CAN ALSO BE EXPECTED...AND SOME INTERSECTIONS MAY HAVE PONDING. OTHER LOCATIONS IN THE WARNING INCLUDE COMSTOCK AND BARRON. LAT...LON 4564 9215 4537 9215 4532 9187 4548 9166 $$ TDK
000 WWUS53 KMPX 242034 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 335 PM CDT MON JUL 24 2006 WIC005-242045- /O.EXP.KMPX.SV.W.0118.000000T0000Z-060724T2030Z/ BARRON WI- 335 PM CDT MON JUL 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BARRON COUNTY EXPIRED AT 330 PM CDT... STORMS HAVE WEAKENED AROUND AND SOUTHEAST OF CUMBERLAND. THEREFORE THE WARNING WAS ALLOWED TO EXPIRE. SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WEST OF RICE LAKE...AND NORTH OF BARRON. REMAIN ALERT IN CASE STORMS STRENGTHEN AGAIN. LAT...LON 4564 9215 4537 9215 4532 9187 4548 9166 $$ TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:19 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 24, 10:19 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1019 AM CDT MON JUL 24 2006 .UPDATE... WITH SHORT WAVE DROPPING DOWN FROM EASTERN NORTH DAKOTA AND 12Z RUC SHOWING THETA E ADVECTION CONCENTRATING OVER EAST CENTRAL AND SOUTHEAST MN...AND WESTERN WI FOR AFTERNOON AND EVENING...WILL UP POPS FOR THIS AREA. PLUME OF STEEP MID LEVEL LAPSE RATES ADVECTING INTO THIS AREA AS WELL. && .PREV DISCUSSION... /ISSUED 402 AM CDT MON JUL 24 2006/ DISCUSSION... THUNDERSTORMS IN PROGRESS EARLY THIS MORNING JUST EAST OF THE CWA AHEAD OF A SURFACE TROF AND 1000-850MB THETA-E ADVECTION. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS NORTH OF THE CWA AHEAD OF AN APPROACHING COOL FRONT. SHORT TERM FORECAST RATHER PROBLEMATIC. ALTHOUGH THE COOL FRONT TO OUR NORTH WILL SETTLE INTO THE CWA TODAY AND THEN TURN STATIONARY...AS A STRONG SHORT WAVE OVER THE UPPER GREAT LAKES MOVES EAST...DIFFERENCES ARE NOTED IN THE TIMING OF ADDITIONAL SHORT WAVES IN THE NORTHWEST FLOW INTO THURSDAY BETWEEN THE NAM-WRF AND GFS. THIS PLAYS HAVOC WITH POTENTIAL CONVECTIVE EVENTS. SOME SIMILARITY EXISTS BETWEEN THE TWO MODELS TODAY AND TONIGHT. BELIEVE CONVECTION WILL REDEVELOP THIS AFTERNOON OVER CENTRAL MN AND WEST CENTRAL WI AND DROP SE DURING THE EVENING. RATHER STRONG INSTABILITY DEVELOPS AHEAD OF THE FRONT THIS AFTERNOON ALONG WITH CONVERGENCE NOTED ALONG THE 850MB TROF AXIS. SMALL CONVECTIVE CHANCES ON TUESDAY WITH THE STATIONARY FRONT MEANDERING ACROSS THE REGION. TUESDAY NIGHT LOOKING INTERESTING AND INCREASED POPS INTO THE LIKELY CATEGORY ACROSS THE EASTERN CWA. THIS WAS BASED ON AGREEMENT BETWEEN THE ECMWF AND NAM-WRF ON THE NEXT SHORT WAVE AND DEVELOPING WARM FRONT. PWS INCREASE TO AROUND 1.75 INCHES WITH THE 310K THETA SURFACE FROM THE NAM-WRF SHOWING STRONG ADIABATIC OMEGA DEVELOPING OVER THE EASTERN CWA IN THE EVENING AND PERSISTING THROUGH MUCH OF THE NIGHT. INCLUDED HEAVY RAIN WORDING FOR EASTERN AREAS AS WELL. POPS DIMINISH ON WEDNESDAY AS THE SHORT WAVE MOVES SOUTHEAST. HIGH TEMPERATURES TO REMAIN WARM...UPPER 80S TO LOWER 90S...WITH 850MB TEMPERATURES RUNNING AT LEAST 20 DEG C OR WARMER. EXPECT THE WARMEST READINGS OVER WEST CENTRAL MN. LONGER TERM...THURSDAY THROUGH MONDAY 00Z GFS AND ECMWF ARE ACTUALLY IN FAIRLY CLOSE AGREEMENT ON THE OVERALL PATTERN THRU THE EXTENDED...WITH BOTH SHOWING A FLATTENING OF THE UPR RDG /AND A MORE ZONAL FLO PATTERN/ LATE IN THE WK...AND AN AMPLIFICATION OF THE UPR RDG INTO THE NRN PLAINS BY THE END OF THE WKEND. HAVE KEPT THE CHC POPS GOING FOR THU AND THE SLGT CHC POPS FOR THU NGT WITH FRONT COMING THRU...AND S/WVS MOVING THRU THE FA. BY MID TO LATE WKEND...PRE- FRONTAL THERMAL RDG SETS IN...WHICH SHUD BRING SOME LO TO MID 90 MAX TEMPS TO THE AREA. TWEAKED THE POP/WX GRIDS ON SAT AFTN AND NGT...WITH LO LVL WAA AND PARADE OF S/WVS BEING CONDUCIVE TO SOME SHWR/TSTM ACTIVITY...BEFORE LO TO MID LVL TEMPS GET A LITTLE TOO WARM FOR SUCH ACTIVITY. TEMPS SHUD DROP OFF A LITTLE ON MON...AS SFC HI DROPS THRU THE AREA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/KAT/JPR
Hazardous weather outlook, Jul 24, 4:44 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 444 AM CDT MON JUL 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 444 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COOL FRONT ACROSS NORTHERN MINNESOTA WILL SLIDE SLOWLY SOUTHWARD INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE THREAT FOR SEVERE STORMS WILL PUSH SOUTHWARD INTO SOUTH CENTRAL MINNESOTA THIS EVENING AS THE FRONT BECOMES STATIONARY ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STATIONARY FRONT WILL MOVE SLOWLY NORTHWARD AS A WARM FRONT TUESDAY AFTERNOON AND NIGHT. THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TUESDAY NIGHT ACROSS EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. A STRONG COLD FRONT IS THEN EXPECTED TO PASS ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE AS THE FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAH
In the hours before
Special weather statement, Jul 24, 12:46 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1246 PM CDT MON JUL 24 2006 WIZ016-241845- RUSK- 1246 PM CDT MON JUL 24 2006 ...SIGNIFICANT WEATHER ALERT FOR RUSK COUNTY UNTIL 145 PM CDT... AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF JUMP RIVER...AND MOVING EAST AT 20 MPH. ONE HALF INCH HAIL IS EXPECTED WITH THIS STORM IS AT MOVES THROUGH THE RURAL AREAS OF SOUTHEAST RUSK COUNTY. OTHER POTENTIALLY STRONG STORMS MAY MOVE TO THE NORTH AND EAST OF LADYSMITH. JPR
Local storm report, Jul 24, 1:30 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
130 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL GLEN FLORA 45.50N 90.89W
07/24/2006 E0.75 INCH RUSK WI TRAINED SPOTTER
&&
TDKSpecial weather statement, Jul 24, 1:57 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 157 PM CDT MON JUL 24 2006 WIZ016-241915- RUSK- 157 PM CDT MON JUL 24 2006 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEAST RUSK COUNTY UNTIL 215 PM CDT... HAIL WAS FALLING SHELDON...OR ABOUT 15 MILES SOUTHEAST OF LADYSMITH. THE STORM SHOULD QUICKLY WEAKEN BETWEEN 200 PM AND 215 PM. GUSTY WIND CAN ALSO BE EXPECTED BEFORE THE STORM MOVES SOUTHEAST OF SHELDON BEFORE 215 PM. TDK
Local storm report, Jul 24, 1:59 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
159 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL SHELDON 45.31N 90.96W
07/24/2006 M1.25 INCH RUSK WI TRAINED SPOTTER
&&
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:59 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 33 min |
| Jul 24, 4:22 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 53 min |
| Jul 24, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 64 min |
| Jul 24, 6:04 PM CDT | Severe Thunderstorm Warning | MPX | Pierce, Saint Croix | 51 min |
| Jul 24, 6:19 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 56 min |
| Jul 24, 6:30 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 60 min |
| Jul 24, 6:35 PM CDT | Flash Flood Warning | MPX | Eau Claire | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.